MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL DEVICES CO. LTD. SUZHOU LIVERTY TIPS ACCESS SET; INTRODUCER, CATHETER

BECTON DICKINSON MEDICAL DEVICES CO. LTD. SUZHOU LIVERTY TIPS ACCESS SET; INTRODUCER, CATHETER
Model Number 306466
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, an image was provided for review.The investigation of the reported event is currently underway.(expiry date: 06/2025).Device pending return.
 
Event or Problem Description
It was reported that during a transjugular intrahepatic portosystemic shunt procedure, the catheter allegedly sheared when tried to push the needle.It was further reported that there was about an inch of the catheter left in the patient.Further it took 3 hours to remove the segment from the patient body.The procedure was completed using another device.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one liverty tips access set (kit components: 18g puncture needle and 5fr catheter) was received for evaluation.It appeared there was a complete circumferential break to the distal tip of both the catheter and needle with the detached pieces returned.The detached segment of the needle was observed to have a bend and was inserted into the distal end of the catheter.It appeared there was a kink to the catheter and multiple bends throughout the needle.Therefore, the investigation is confirmed for the reported issue.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (instruction for use, unit label, case label and carton label) did not find any product labeling inadequacy.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a transjugular intrahepatic portosystemic shunt procedure, the catheter allegedly sheared when tried to push the needle.It was further reported that there was about an inch of the catheter left in the patient.Further it took three hours to remove the segment from the patient body.The procedure was completed using another device.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one liverty tips access set (kit components: 18g puncture needle and 5fr catheter) was received for evaluation.It appeared there was a complete circumferential break to the distal tip of both the catheter and needle with the detached pieces returned.The detached segment of the needle was observed to have a bend and was inserted into the distal end of the catheter.It appeared there was a kink to the catheter and multiple bends throughout the needle.Therefore, the investigation is confirmed for the reported issue.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (instruction for use, unit label, case label and carton label) did not find any product labeling inadequacy.H10: d3, d4 (expiration date: 06/2025).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LIVERTY TIPS ACCESS SET
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL DEVICES CO. LTD. SUZHOU
5 baiyu road
suzhou industrial park
jiangsu 21502 1
CH  215021
Manufacturer (Section G)
BECTON DICKINSON MEDICAL DEVICES CO. LTD. SUZHOU
5 baiyu road
suzhou industrial park
jiangsu 21502 1
CH   215021
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16654467
Report Number3014704491-2023-00084
Device Sequence Number6521688
Product Code DYB
UDI-Device Identifier00382903064663
UDI-Public(01)00382903064663
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K221440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number306466
Device Catalogue Number306466
Device Lot Number2158998
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer07/11/2023
01/23/2024
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date07/14/2023
01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale